What Do Constipation, Bloating, Heart-burning And Nausea Indicate?
My father had an operation of fissure and piles 3 months back , before the operation along with the problem of fissure he developed many health issues, such as , severe constipation, gas bloating, heart-burning, nausea. A doctor told me that these issues are related with fissure, once the fissure and piles are operated all other issues will be gone by itself, but even one month after the operation ,when we ask the doctor who operated the piles about issue ,he said the fissure and piles are alright , you must consult some gastroenterologist , therefore I have consulted the gastroenterologist, he did many tests but all are normal ,therefore he said there is nothing wrong and gave a treatment for irritable bowel syndrome ,medication of rifegut 550mg, for 21 days . But no improvement was seen , when we revisited the doctor he said there is nothing wrong in the reports , so he said take symptomatic treatment and it will we cured by time , but now after 10 days there is no difference in his conditions , still having severe heart burning , nausea, severe constipation , improper sleeping, loss of appetite , now I don't understand what to do, what's wrong with him. I will be very thankful to any doctor who would give me some proper advice regarding this.
A mystery disease IBS.
Thank you for choosing HealthcareMagic for your query.
I've gone through your details.
I am Dr Kumar and would be addressing your concerns.
As per your queries answer is all your symptoms as well as duration of illness is suggestive of Irritable bowel syndrome.However IBS is a diagnosis of exclusion as there is no test to confirm you have IBS,It means that when you have nothing or all your investigations are normal you are labelled as having IBS.
what exactly is IBS?
A common disorder affecting the large intestine is the Irritable Bowel Syndrome. Abdominal pain, bloating, gas and diarrhoea are some of the signs and symptoms of IBS. Foods, stress and other diseases can trigger the problem.
However the exact cause of irritable bowel syndrome is not yet known but studies suggest that a lot of factors play a major role. The intestinal walls are lined with a layer of muscle which contracts and relaxes in a rhythm when they move to your rectum through your intestinal tract. If you acquire irritable bowel syndrome, the contractions can get stronger and last much longer than usual. This causes diarrhea, bloating and gas. In some cases, the opposite can also occur, this can be characterized by weak intestinal contractions, which slows food passage resulting to dry and hard stools.Some patients presents with constipation while other have loose stools.Every patient with IBS is different with varying symptoms.
In IBS there is some problem in the functional ability of the gut that leads to the symptoms of irritable bowel syndrome. The structure of the intestines is normal, only functional abnormality occurs in this condition.So frankly speaking (IBS) represents a functional disorder of gastrointestinal tract without the presence of an anatomic defect SO in lay mans language till date we are not sure whats the exact cause of this problem.So the million dollar question is how to repair a system when you don't know which part of it is faulty(Some says it can be brain other says it can be hormone anxiety age etc etc).Initially i would suggest you to go for colonoscopy and stool microscopy test.If both these tests are normal i would like to start you on-
Tab cibis 8mg thrice daily(contains Chlordiazepoxide, Clidinium Bromide, and Dicyclomine) consult your local pharmacy for this salt combination.
Dicyclomine is an anticholinergic drug.An anticholinergic agent is a substance that blocks the neurotransmitter acetylcholine in the central and the peripheral nervous system. Anticholinergics inhibit parasympathetic nerve impulses by selectively blocking the binding of the neurotransmitter acetylcholine to its receptor in nerve cells.
Clidinium bromide is an anticholinergic (specifically a muscarinic antagonist) drug. It may help symptoms of frequent stools.
Chlordiazepoxide works by increasing the action of GABA, a chemical messenger which suppresses the abnormal and excessive activity of the nerve cells in the brain.
They are all antispasmodics and would help with spasms in intestines.
For bloating and gas take Tab Nexium 40mg twice daily can increase it to 80 mg twice daily.Take a probiotic daily with food as proper digestion of food will prevent excess gas formation.When food is not properly digested large amount of gases are produced inside due to incomplete fermentation of food.Hence if digestion improves overall symptoms will also improve.
Food pattern recommended is-
Eat simple and natural home cooked food.
If possible try detox diet (Raw vegans) for at least 3 month. Take normal food in lunch while in supper take uncooked raw (low fiber) natural form of food. This can play wonders.
Avoid taking excessive fibres. A total fiber intake of about 20-25 gram per day would be good for you.
No pizza,Burger, Red meat, and dairies for few weeks.
No alcohol or smoking.
As to take natural food rich in probiotics like Yoghurt, Kimchi,etc.This doesn't mean that you have to take them as much as you can.Follow your body increase their uptake gradually.
Drink lots of juices and fresh water daily. Drink cleaner water, it will help a lot.
Avoid over spicy and heavy food.
If possible go for a detox diet but again don't force your body rather let your body adopt gradually to things.
In case you need any other help feel free to ask.I would be happy to help you.
Hello dear friend if you don't follow the bullshit articles written in virtual world on internet then practically and clinically proton pump inhibitors are one of the safest group of medications available in allopathic medicine world.
You can come across a number of articles which claims that ppi's can damage kidney may cause cancer and what not.
Believing on such things are like that you stop breathing air because it may cotaminate your body and may cause lung cancer in future.Hope this example expained you the whole story.
If you want to follow articles always read NCBI articles.
Most of the researches publised are sponsered by pharmas who try to popularise their product bybdegrading other products.
Take my words-
Inclinical practice PPI's are one of the best well tolerated and safest class of edication availabe in market.Even i am on PPI's for last 2 years with no side effect.
Cardiac patient,Patients with gastritis ,GERD and a numberof disease take ppi's for years regularly without even a minor side effect.
Initially take every thing for 21 days after that i would decide whether to increase or taper of doses.
Hope i was helpul.
Please feel free to follow up.
Do write a review and mark answer after closing thread.
Thanks and have faith on me.